MAUDE Adverse Event Report: MAX MOBILITY LLC SMARTDRIVE

MAX MOBILITY LLC SMARTDRIVE
Model Number MX2+
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Device Remains Activated (1525); Failure to Shut Off (2939)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Limb Fracture (4518)
Date of Event 10/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
End-user claims while using their manual wheelchair, equipped with a smartdrive and speed control dial, the smartdrive unit reportedly accelerated without notice causing the end-user to lose control of the wheelchair where it flipped on to its side.This reportedly resulted in an injury to the end-user.
 
Additional Manufacturer Narrative
Due to an increase in reports of similar failures, a capa investigation was implemented.Investigation found an undesirable interaction between the circuit design and the new potentiometer over time.Further engineering analysis concluded that the new potentiometer's internal contact resistance was changing during use, and the circuit was overly sensitive to this change.The investigation also showed that the internal contact resistance of the previous potentiometers, used prior to (b)(6) 2023, did not change much over time when compared to the new potentiometer, concluding the root-cause for the failure was within the new potentiometer.As part of corrective actions, max mobility has initiated a field action recall for all speed control dials that are currently in use.Max mobility will be providing switch control buttons or switch control buttons with mono jack option to replace the affected speed control dials.

Brand Name
SMARTDRIVE
Common Device Name
SMARTDRIVE
Manufacturer (Section D)
MAX MOBILITY LLC
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
MAX MOBILITY LLC
300 duke drive
lebanon TN 37090
Manufacturer Contact
ivan fernandez
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key24616779
Report Number3008370857-2026-00330
Device Sequence Number10333868
Product Code ITI
UDI-Device Identifier00861896000310
UDI-Public(01)00861896000310(11)240215
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151199
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMX2+
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Initial Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2538-2025 THROUGH Z-25
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown